MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to implant fracture.The ncb plate was explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information which was received on jan 11, 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer did not receive any documents for review.As trauma management has confirmed that there's no access to additional information, these dates (implant and revision) have been removed and will remain unknown.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the product was implanted on (b)(6) 2017.Revision surgery was performed on (b)(6) 2019 to refix the bone fracture and to remove the implant due to implant fracture.Harm: s3 - bone fracture.Hazardous situation: implant deteriorates, breaks or loses function postoperatively.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr / ncr review: 4 pieces were scrapped as they were placed incorrectly in the machine (ncr# (b)(4)).No ncr with a potential correlation to the reported event was found.The ncr and dhr review showed that all released products met the specifications valid at the time of production.Raw material certificate: the raw material review showed that according to the document date, the revision of the order specification should be q.20.013 rev.P.The following order specification is shown on the certificate: q.20.013 rev.O.Therefore, the material was tested 100% and accepted into stock (ncr# (b)(4)).Conclusion: it was reported that the product was implanted on (b)(6) 2017.Revision surgery was performed on (b)(6) 2019 to refix the bone fracture and to remove the implant due to implant fracture.Neither x-rays, operative notes, office visit notes, nor device or photos of the device were received; therefore, the condition of the component is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10661499
Report Number0009613350-2020-00485
Device Sequence Number17214341
Product Code HRS
UDI-Device Identifier00889024292697
UDI-Public00889024292697
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.02263.012
Device Lot Number3000932
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer01/11/2021
03/10/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date01/18/2021
03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight53